Thunderstorm Wind, Elk
- When
- June 19, 7:00 PM EST
- Where
- Elk County, Brockport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.250, -78.733
Thunderstorm winds knocked down tress and wires near Brockport.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 19, 1:55 PM EST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 255 PM EDT MON JUN 19 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... ACTIVE CONVECTIVE WEATHER ACROSS THE SUSQ VALLEY EXPECTED TO WIND DOWN BY EARLY THIS EVENING ACROSS THE EAST...WITH ANOTHER ROUND OF SCATTERED TSRA EXPECTED TO APPROACH OUR WRN MTN ZONES SHORTLY AFTER 00Z. THE RIGHT ENTRANCE REGION OF A NEARLY N/S 75-80 KT 300 HPA JET WILL DRAG EAST ACROSS THE SUSQ VALLEY LATE THIS AFTERNOON. HIGH -20C HEIGHT WILL PREVENT A SIGNIFICANT HAIL THREAT WITH MOST OF THE TSRA...BUT A BELT OF MODERATELY STRONG...MEAN 850-700 HPA WINDS OF 30-35 KTS WILL SUPPORT ORGANIZED CLUSTERS OF MULTICELL STORMS WITH MINI BOW ECHOES...AN EVEN A FEW BRIEF SUPERCELLS AS 0-3KM HELICITY VALUES APPROACH 150 M2/S2 WHERE LLVL WINDS ARE LOCALLY BACKED SOME VALLEYS. ELSEWHERE ACROSS CENTRAL PENN...EARLIER RAIN AND WEAK LLVL RIDGING IN ITS WAKE WILL BRING GRADUAL LATE DAY CLEARING. BACK EDGE OF THICKER LAYERED CLOUDS ARE MOVING EAST AT 18KT AND WILL REACH A LINE FROM KELM TO KIPT AND KAOO BETWEEN 21Z AND 2130Z. WINDS LATE TODAY WILL BE GENERALLY UNDER 10 MPH FROM THE WEST TO SW WITH TEMPS BETWEEN 70 AND 75. THE SECONDARY SHORTWAVE DROPPING SE AT AROUND 40KT FROM THE UPPER MIDWEST WILL SUPPORT THE SCTD WRN/NW PENN STORMS EARLY TONIGHT VIA ENHANCED UVVEL BENEATH THE LEFT EXIT REGION OF ITS ASSOCIATED 75-80KT SPEED MAX. IT APPEARS THAT THE MAIN FOCUS OF THE LIFT SHOULD BE ACROSS THE LAUREL HIGHLANDS IN THE 00Z-04Z TIMEFRAME. ACROSS THE EAST...ANY PRECIP LATER TONIGHT WILL LIKELY LACK MUCH MORE THAN A RUMBLE OR TWO OF THUNDER. THE BEST WEATHER FOR ANY OUTDOOR ACTIVITIES THIS WEEK APPEARS TO BE LATE TUESDAY...AND MUCH OF WEDNESDAY /ESPECIALLY ACROSS THE CENTRAL AND EAST/ BEFORE A BAND OF INCREASING THETA-E ADVECTION BRINGS SCATTERED SHOWERS AND THUNDERSTORMS. THE LATE DAY/EARLY NIGHT TIME TIMING OF THE INCREASED ISENTROPIC LIFT AND MID LVL INSTABILITY FAVORS THE WRN HALF OF THE CWA FOR THE BETTER CHC OF RAIN. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... FOR LATE THIS WEEK THROUGH THE UPCOMING WEEKEND...MEDIUM RANGE MODELS AND ENSEMBLE PREDICTION SYSTEMS POINT TWD A CHC FOR SHOWERS AND TSRA /MAINLY THE AFTERNOON AND EARLY NIGHTTIME VARIETY/ EACH DAY AS A LLVL BOUNDARY WILL STAY LOCATED NEAR OR JUST SOUTH OF THE MASON/DIXON LINE. SLIGHTLY HIGHER POPS WERE WEIGHTED TO THE SE 1/2 OF THE CWA LATE SATURDAY THROUGH MONDAY. FURTHERMORE...AFTERNOON POPS NEAR 40 PERCENT THURSDAY AND FRIDAY COULD ACTUALLY BE ON THE LOW SIDE...PARTICULARLY ACROSS THE LOWER SUSQ VALLEY WHERE 6HR HOUR 12Z MREF POPS FOR 0.10 INCH ARE HIGHER THAN 70 PERCENT. AS FOR TEMPS...CONSIDERING THE LOCATION OF THE CHC POPS VIA THE EPS WITH A MEAN GREAT LAKES AND NE US TROUGH AND THE AFOREMENTIONED PROXIMITY OF A LLVL BOUNDARY...I DECIDED TO LEAN TWD THE LOWER END OF THE RANGE OF ENSEMBLE MOS MAXS. THIS SPREAD BETWEEN MAX AND MINS /FOR HIGH TEMPS/ INCREASES TO 10-13F FOR SUNDAY AND MONDAY...CONFIRMING THE POTENTIAL FOR THICKER CLOUD COVER AND SHOWERS NORTH OF THE LLVL BOUNDARY. && .AVIATION... PREFRONTAL BAND OF SHOWERS PRODUCING WIDESPREAD MVFR AND LCL IFR CIGS/VSBYS CENTRAL AND ERN RTES THROUGH 21Z. MVFR CIGS WITH SCT VFR CIGS LATE THIS AFTERNOON AND EVENING ACROSS MOST RTES BEFORE COLD FRONT APPROACHES LATE THIS EVENING AND OVERNIGHT. WILL KEEP CB IN FOR MUCH OF THIS TIME AS A RESULT...WITH CIGS RETURNING TO MVFR MOST LOCATIONS. SHRA ACTIVITY WILL CONTINUE INTO TUESDAY MORNING AS THE TRAILING UPPER DISTURBANCE TRACKS ACROSS CENTRAL PA FROM WEST TO EAST. WIDESPREAD MVFR CIGS WILL GRADUALLY IMPROVE TO VFR DURING THE AFTERNOON. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LAMBERT LONG TERM...LAMBERT AVIATION...DEVOIR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 318 AM EDT MON JUN 19 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-200730- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 318 AM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED ALL OF CENTRAL PENNSYLVANIA IN A SLIGHT RISK OF SEVERE WEATHER TODAY. AN UPPER LEVEL TROUGH WILL CROSS THE STATE DURING THE MID-DAY HOURS AND DEVELOP WIDESPREAD SHOWERS AND THUNDERSTORMS. THE HUMID AIRMASS TO THE EAST AND SOUTH OF THIS TROUGH HAS THE POTENTIAL TO FUEL THUNDERSTORMS THAT CAN MAKE DAMAGING WIND GUSTS OVER 55 MPH AND SMALL HAIL. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE TO THE EAST OF A COUDERSPORT TO STATE COLLEGE TO BEDFORD LINE. SOME OF THE THUNDERSTORMS MAY ALSO MAKE HEAVY RAIN...AS THEY WILL MOVE SLOWLY TO THE NORTHEAST. ALSO...AREAS THAT RECEIVE MULTIPLE THUNDERSTORMS COULD DEVELOP MINOR FLOODING. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE...AT WEATHER.GOV/STATECOLLEGE...ALL IN LOWER CASE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FROM LATE MORNING INTO THE LATE EVENING HOURS. SPOTTERS PLEASE REPORT ANY STORM DAMAGE...HIGH WIND GUSTS OR HAIL. DANGELO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
253 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM TSTM WND DMG SELINSGROVE 40.80N 76.87W
06/19/2006 SNYDER PA LAW ENFORCEMENT
WIRES DOWN.
&&
GADSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 430 PM EDT MON JUN 19 2006 PAZ066-192100- LANCASTER- 430 PM EDT MON JUN 19 2006 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN LANCASTER COUNTY THROUGH 5 PM EDT... AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF SHILLINGTON TO 4 MILES SOUTHEAST OF LEOLA TO 4 MILES NORTHWEST OF OXFORD...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR GAP AROUND 440 PM AND CHURCHTOWN AROUND 445 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 291 AND 295. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 322...STATE ROAD 41. BRIEF HEAVY RAIN...WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER: LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 609 PM EDT MON JUN 19 2006 PAZ004-192315- WARREN- 609 PM EDT MON JUN 19 2006 ...STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY... AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 33 MILES WEST OF JAMESTOWN TO 23 MILES NORTH OF SUGARCREEK TO 10 MILES WEST OF SUGARCREEK...MOVING EAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR BEAR LAKE AND SPRING CREEK AROUND 630 PM...SUGAR GROVE AND YOUNGSVILLE AROUND 645 PM...WARREN AND RUSSELL AROUND 700 PM...AND KINZUA DAM AND SHEFFIELD AROUND 715 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...AND STATE ROAD 59. BRIEF HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS AS THEY MOVE ACROSS WARREN COUNTY BETWEEN 630 PM AND 730 PM. FORECASTER: RXR/
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 702 PM EDT MON JUN 19 2006 PAZ005-010-200000- ELK-MCKEAN- 702 PM EDT MON JUN 19 2006 ...STRONG THUNDERSTORMS WILL AFFECT ELK AND MCKEAN COUNTIES... AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF JAMESTOWN TO 14 MILES SOUTHWEST OF WARREN TO 9 MILES NORTH OF CLARION...MOVING EAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR LUDLOW AROUND 720 PM...WETMORE AROUND 725 PM...KANE...JAMES CITY AROUND 730 PM...WESTLINE...PORTLAND MILLS...MARSHBURG AROUND 735 PM...WILCOX...RIDGWAY AND MOUNT JEWETT AROUND 745 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE ROAD 120...STATE ROAD 255...STATE ROAD 446. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH BRIEF HEAVY RAIN AS THESE STORMS MOVE THROUGH ELK AND MCKEAN COUNTIES BETWEEN 715 PM AND 815 PM. FORECASTER: RXR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 724 PM EDT MON JUN 19 2006 PAZ017-200130- CLEARFIELD- 724 PM EDT MON JUN 19 2006 ...STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD COUNTY BETWEEN 8 PM AND 9 PM EDT... AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTH OF BROOKVILLE TO 5 MILES WEST OF BROOKVILLE TO 8 MILES NORTHEAST OF KITTANNING...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR TREASURE LAKE...DUBOIS AROUND 800 PM...TROUTVILLE...ROCKTON AROUND 815 PM...S.B. ELLIOT STATE PARK...PARKER DAM STATE PARK AROUND 830 PM...WOODLAND...IRVONA AROUND 845 PM...WALLACETON AND RAMEY AROUND 900 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 97 AND 136. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE 219...ROUTE 322...STATE ROAD 153. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS...MAINLY ACROSS THE WESTERN PART OF THE COUNTY FROM DUBOIS...SOUTH TO BURNSIDE. THE STORMS ARE EXPECTED TO GRADUALLY WEAKEN AS THEY MOVE INTO THE EASTERN END OF THE COUNTY...NEAR LECONTES MILLS...WALLACETON AND HOUTZDALE. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
755 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG TIDIOUTE 41.68N 79.40W
06/19/2006 WARREN PA LAW ENFORCEMENT
TREE REPORTED DOWN.
0717 PM TSTM WND DMG WARREN 41.84N 79.14W
06/19/2006 WARREN PA LAW ENFORCEMENT
NUMEROUS TREES/WIRES DOWN THROUGH CITY OF WARREN.
&&
KSLThe State College radar (KCCX), 71 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down tress and wires near Brockport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517884.